MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

BOSTON SCIENTIFIC CORPORATION MUSTANG; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number H74939171080410
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the balloon rupture and was difficult to withdraw.The patient underwent subclavian artery stenosis procedure using an 8.0 x 40, 135cm mustang balloon catheter.After unpacking, the balloon was soaked in saline, inserted at the lesion site, and inflated at standard pressure.During removal, the balloon was difficult to withdraw.Subsequently, the balloon burst and was eventually removed from the patient.Due to brain protection device, it did not cause any adverse effects.The procedure was completed with another of the same device, and the patient condition following procedure was stable.
 
Additional Manufacturer Narrative
D2b: pro code (product code): fge, lit.G4: premarket / 510(k) #: k141521, k141597.
 
Additional Manufacturer Narrative
D2b: pro code (product code): fge, lit.G4: premarket / 510(k) #: k141521, k141597.The mustang was returned for analysis and investigation was completed on (b)(6) 2025.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A leak test identified a balloon pinhole located approximately 13mm distal of the proximal markerband.The rated burst pressure for this device as per specification (b)(4) is 20 atmospheres.A sheath insertion/withdrawal test could not be carried out due to a pinhole in the balloon of the device.A visual and tactile examination found no kinks or damage to the shaft of the device.A visual and tactile examination found no damage to the tip of the device.A visual examination observed no issues with the markerbands of the device.Markerbands were undamaged in the correct position on the device.
 
Event or Problem Description

Brand Name
MUSTANG
Common Device Name
STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key21542539
Report Number2124215-2025-14101
Device Sequence Number12673242
Product Code FGE
UDI-Device Identifier08714729793663
UDI-Public08714729793663
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/15/2026
Device Model NumberH74939171080410
Device Catalogue NumberH74939171080410
Device Lot Number0032223245
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2025
Supplement Date Received by Manufacturer03/13/2025
Initial Report FDA Received Date03/06/2025
Supplement Report FDA Received Date04/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexFemale
Patient Weight79 KG